Alert archive / Virginia / Tornado Warnings in 2018
Tornado Warning 37, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Sep 17, 2018, 5:13 PM EDT for Hanover County, Henrico County, King William County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2018, 5:13 PM EDT (21:13 UTC)
- Expired
- Sep 17, 2018, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hanover County, VA, Henrico County, VA, King William County, VA
The radar
The Norfolk radar (KAKQ), 93 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 17, 3:42 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
025
WFUS51 KAKQ 172113
TORAKQ
VAC085-087-101-172145-
/O.NEW.KAKQ.TO.W.0037.180917T2113Z-180917T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
513 PM EDT MON SEP 17 2018
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Northwestern Henrico County in central Virginia...
West central King William County in east central Virginia...
Central Hanover County in central Virginia...
* Until 545 PM EDT.
* At 513 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Tuckahoe, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lakeside and Laurel around 525 PM EDT.
Glen Allen around 530 PM EDT.
Mechanicsville and Randolph Macon College around 540 PM EDT.
Ashland, Hanover and Studley around 545 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Solomons Store, Chamberlayne, Atlee, Ashcake, Greendale, Hanover
Airport, Dumbarton, Elmont and Longdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3786 7744 3785 7743 3783 7743 3782 7741
3781 7742 3780 7739 3779 7739 3778 7740
3778 7737 3780 7736 3779 7734 3770 7720
3758 7752 3759 7753 3757 7755 3760 7761
TIME...MOT...LOC 2113Z 231DEG 17KT 3761 7755
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BROWN1 follow-up statement
476
WWUS51 KAKQ 172142
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
542 PM EDT MON SEP 17 2018
VAC085-087-101-172150-
/O.EXP.KAKQ.TO.W.0037.000000T0000Z-180917T2145Z/
Henrico VA-King William VA-Hanover VA-
542 PM EDT MON SEP 17 2018
...THE TORNADO WARNING FOR NORTHWESTERN HENRICO...WEST CENTRAL KING
WILLIAM AND CENTRAL HANOVER COUNTIES WILL EXPIRE AT 545 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM EDT for central,
north central and east central Virginia.
LAT...LON 3786 7744 3785 7743 3783 7743 3782 7741
3781 7742 3780 7739 3779 7739 3778 7740
3778 7737 3780 7736 3779 7734 3770 7720
3758 7752 3759 7753 3757 7755 3760 7761
TIME...MOT...LOC 2140Z 231DEG 17KT 3764 7750
$$
BROWNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 17, 4:08 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 17, 4:08 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
408 PM EDT Mon Sep 17 2018
.SYNOPSIS...
The remnants of Florence will lift north through the
Appalachian mountains tonight. The storm will then move
northeast across the northeast United States Tuesday afternoon and
Tuesday night, pulling a cold front across the local area
Tuesday afternoon through Tuesday night. High pressure will
build down over the region Wednesday and Thursday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 355 PM EDT Monday...
Latest analysis indicates ~1009 mb sfc low pressure remnant of
Florence moving NE through WV this aftn. Lots of low level
directional shear, combining with a moist humid airmass (and low
LCL's) leading to multiple tornadoes this aftn across central
and south-central VA. A tornado watch is in effect through 10 pm
for portions of the Piedmont and central VA, including metro
Richmond, though following SPC mesoanalysis for effective shear
and VAD wind profiles, bulk of the potential tornado activity
will slowly continue shifting N to NE over the next few hrs and
bulk of high-res guidance indicates storms should rapidly
weaken/diminish around or shortly after sunset. Thus, main
concern will be through sunset and will probably be able to
cancel most or all of the watch earlier than 10 pm. Diminishing
PoPs overnight, but still too much moisture to go w/ a
completely dry forecast so will maintain 20-30% PoPs overnight.
Lows mainly around 70 F NW to the mid 70s SE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
As of 355 PM EDT Monday...
The storm will move NE across the NE U.S. Tue and Tue night,
pulling a cold front across the local area Tue aftn through
Tue night. High pressure will then build down into the region
Wed.
Generally not a lot of precipitation coverage expected during
the early morning hrs Tue with the exception of the far NW zones
as the upper low will still be slow to move in from the Mtns.
However, PoPs then ramp up to likely for most of the CWA during
the aftn as high-res models suggest somewhat of an organized
line of showers/tstms will develop and move through as the
remnant sfc low from Florence moves into northern VA along the
I-95 corridor by 18Z, and to the Delmarva by 00Z/Wed. Rain
chances will come to an end from NW to SE Tue evening (lingering
chc PoPs in the SE through about 06-09Z/Wed morning. Drier push
of air will take control after that w/ skies becoming mostly
sunny Wed. A noticeable, though brief, reduction in humidity
will follow for Wed aftn and evening.
Highs will range in the mid-upper 80s SE to the lower 80s NW on
Tue, then mainly in the mid-upper 80s Wed. Lows Tue night will
range fm the mid 60s NW to lower 70s SE, with lows mainly in the
60s Wed night/early Thu. Partly-mostly sunny Thu with highs
mainly 80-85 F as sfc high pressure centered over eastern Canada
and New England ridges SW into the local area.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 355 PM EDT Monday...
Ridge aloft moves across the region the end of the week. A weak
trough aloft will track through the NE CONUS next weekend
resulting in a flattening to the ridge invof mid-Atlantic/SE
states. A cold front is forecast to approach from the NNW Fri
night...then push SE into/across the local area Sat-Sun. Dry wx
w/ a break in the humidity continues Fri. As the cold front
presses into the local area...RA chcs are expected to gradually
increase.
Lows Thu night in the 60s to near 70 F, highs in the m-u80s
Fri. Lows Fri night in the u60s- l70s. Highs Sat in the l-m80s N
to the m-u80s S. Lows Sat night from the m60s N to around 70F
SE. Highs Sun-Mon in the l80s N to the m80s S.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 200 AM EDT Monday...
The remnants of Florence combined with a cold front eventually
moving into and acrs the region today thru Tue night, will
result in sctd showers and possible tstms affecting the TAF
sites. Other than isolated IFR Cigs, expect mainly VFR/MVFR
conditions today thru Tue night.
Outlook: Dry weather and mainly VFR conditions finally expected
Wed and Thu.
&&
.MARINE...
As of 400 AM EDT Monday...
Latest observations across the marine area shows southeasterly winds
between 15 and 20 knots as the remnants of Florence continue to the
north and east up the spine of the mountains. Have introduced an SCA
for the Bay this afternoon through 9AM Tuesday morning. Also
retained the SCA for the coastal waters for high seas through 8AM
Tuesday as well. Still expecting a cold front to sweep through the
marine area on Tuesday and Tuesday night with gusty northwesterly
winds in its wake for late Tuesday and into Wednesday morning. At
this point it appears winds will remain below SCA levels but will
have to be monitored in upcoming forecast packages for any
indications for stronger winds across the Bay.
&&
.TIDES/COASTAL FLOODING...
As of 535 AM EDT Monday...
Gauges and public/spotter observations have indicated elevated
water levels along the Albemarle and Currituck Sounds, and
adjacent rivers. Nuisance soundside flooding early this morning
over low-lying areas has also produced some road closures. This
is likely due to a persistent east wind combined with strong
wave action along the Atlantic coast. This has likely limited
the flow of water through the inlets into the ocean as has
resulted in the rise in water levels in the sounds and adjacent
rivers. Water levels have begun to level off a bit over the past
few hours this morning, so will allow statement to expire this
morning and continue to monitor.
Coastal Flood Advisories no longer in effect for the upper
Bay.However, will need to watch for another round of increasing
tidal departures over the Ches Bay...esp on the lower MD ern
shore (Cambridge/Bishops Head/Crisfield) and around Lewisetta
as wind speeds increase slightly from the SSW this evening.
Current forecast accounts for reaching low end minor thresholds
at Lewisetta/Cambridge/Bishops Head. However, due to marginal
nature of expected impacts during 2nd forecast period, have
held off w/headline for now.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ048-
060>062-064>069-079-080-509>517-519-521.
MARINE...Small Craft Advisory until 8 AM EDT Tuesday for ANZ650-652-654-
656-658.
Small Craft Advisory until 10 AM EDT Tuesday for ANZ630>632-
634.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...AJB
AVIATION...JAO
MARINE...RHR
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Sep 17, 11:40 AM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1140 AM EDT Mon Sep 17 2018 MDZ021>024-NCZ012>017-030>032-VAZ075>078-081>090-092-093-095>097-518- 520-522>525-181545- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Westmoreland-Richmond-Northumberland-Lancaster-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Eastern King William-Eastern King and Queen- Eastern Essex-York-Newport News-Hampton/Poquoson- 1140 AM EDT Mon Sep 17 2018 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. There is a marginal risk risk of severe storms across portions of Central VA and the Tidewater this afternoon. The primary threat is isolated tornadoes and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms will continue ahead and along a cold front Tuesday resulting in periods of heavy rain and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-181545- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 1140 AM EDT Mon Sep 17 2018 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. The remnants of tropical cyclone Florence are expected to cross west and north of the area through tonight. Scattered showers could produce some heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The remnants of tropical cyclone Florence coupled with the passage of a cold front will result in more showers, which could produce some moderate to heavy rainfall Tuesday into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-064>069-079-080-509>517-519-521-181545- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- 1140 AM EDT Mon Sep 17 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a marginal risk risk of severe storms across portions of Central VA and the Tidewater this afternoon. The primary threat is isolated tornadoes and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms will continue ahead and along a cold front Tuesday resulting in periods of heavy rain and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 17, 3:47 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TORNADO 5 NW POCAHONTAS STATE P 37.42N 77.63W
09/17/2018 CHESTERFIELD VA TRAINED SPOTTER
CORRECTS PREVIOUS TORNADO REPORT FROM 5 NW
POCAHONTAS STATE PARK. TORNADO ON THE GROUND
HIGHWAY 288 NEAR COURTHOUSE RD. TREES ALSO
REPORTED DOWN.
&&
JOLocal storm report, Sep 17, 3:52 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TORNADO 1 ENE TUCKAHOE 37.59N 77.57W
09/17/2018 HENRICO VA TRAINED SPOTTER
TORNADO ON THE GROUND NEAR PARAHAM AND
PATTERSON.
&&
JOLocal storm report, Sep 17, 4:18 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
418 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TORNADO GENITO 37.46N 77.85W
09/17/2018 POWHATAN VA 911 CALL CENTER
TREES DOWN ALONG PETERSBURG RD. LAW
ENFORCEMENT REPORTED A TORNADO.
&&
JOLocal storm report, Sep 17, 4:26 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TORNADO 5 NNW POCAHONTAS STATE 37.44N 77.59W
09/17/2018 CHESTERFIELD VA PUBLIC
STRUCTURAL DAMAGE.
&&
SASSpecial weather statement, Sep 17, 4:39 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wakefield VA
439 PM EDT MON SEP 17 2018
VAZ062-067>069-513-515-172130-
Goochland-Nottoway-Western Chesterfield-Western Henrico (Including
the City of Richmond)-Powhatan-Amelia-
439 PM EDT MON SEP 17 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHESTERFIELD...
NORTHWESTERN NOTTOWAY...SOUTHEASTERN GOOCHLAND...NORTHWESTERN
HENRICO...CENTRAL AMELIA AND SOUTHEASTERN POWHATAN COUNTIES AND THE
CITY OF RICHMOND...
At 438 PM EDT, a strong thunderstorm was located over Jetersville, or
near Amelia Courthouse, moving northeast at 35 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
Locations impacted include...
Richmond, Crewe, Bon Air, Tuckahoe, University Of Richmond, Moseley,
Amelia Courthouse, Jetersville, Manakin, Scotts Fork, Glen Allen,
Chula, Sabot, Laurel, Wyndham, Lakeside, Pilkinton, Winterham,
Skinquarter and Maplewood.
A Tornado Watch remains in effect until 1000 PM EDT for central
Virginia.
LAT...LON 3726 7823 3771 7765 3771 7761 3770 7759
3768 7756 3769 7752 3763 7743 3760 7745
3760 7744 3759 7744 3758 7743 3715 7811
TIME...MOT...LOC 2038Z 228DEG 31KT 3729 7806
SCALORALocal storm report, Sep 17, 4:44 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TORNADO 2 ENE WINTERPOCK 37.36N 77.68W
09/17/2018 CHESTERFIELD VA PUBLIC
TREES DOWN BEACH RD AND WINTERPOCK.
&&
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 3:45 AM EDT | Small Craft Advisory | AKQ | 30 hr | |
| Sep 17, 6:11 AM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Fluvanna, Goochland, Louisa, Lunenburg and 4 more | 94 min |
| Sep 17, 7:43 AM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg, Nottoway and 1 more | 47 min |
| Sep 17, 8:10 AM EDT | Areal Flood Advisory | AKQ | Brunswick, Lunenburg, Mecklenburg, Nottoway | 2 hr |
| Sep 17, 8:37 AM EDT | Special Weather Statement | AKQ | Greensville | 38 min |
| Sep 17, 9:24 AM EDT | Flash Flood Warning | AKQ | Lunenburg, Mecklenburg | 9 hr |
| Sep 17, 9:32 AM EDT | Special Weather Statement | AKQ | Brunswick | 43 min |
| Sep 17, 9:58 AM EDT | Tornado Warning | AKQ | Lunenburg, Nottoway, Prince Edward | 32 min |
| Sep 17, 10:13 AM EDT | Special Weather Statement | AKQ | Chesterfield, Dinwiddie, Goochland, Hanover, Henrico, Powhatan and 5 more | 47 min |
| Sep 17, 10:28 AM EDT | Tornado Warning | AKQ | Lunenburg, Mecklenburg | 32 min |
| Sep 17, 10:57 AM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Lunenburg, Mecklenburg, Nottoway | 48 min |
| Sep 17, 11:20 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Lunenburg, Nottoway | 40 min |
| Sep 17, 11:32 AM EDT | Flash Flood Watch | AKQ | Amelia, Brunswick, Caroline, Chesterfield, Cumberland, Dinwiddie and 15 more | 8 hr |
| Sep 17, 11:47 AM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 28 min |
| Sep 17, 12:15 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Goochland, Nottoway, Powhatan | 60 min |
| Sep 17, 12:24 PM EDT | Areal Flood Advisory | AKQ | Amelia, Cumberland, Nottoway, Powhatan, Prince Edward | 3 hr |
| Sep 17, 1:00 PM EDT | Tornado Warning | AKQ | Amelia, Nottoway | 30 min |
| Sep 17, 1:26 PM EDT | Tornado Warning | AKQ | Goochland, Hanover, Louisa | 20 min |
| Sep 17, 1:28 PM EDT | Tornado Warning | AKQ | Brunswick, Dinwiddie, Lunenburg, Nottoway | 32 min |
| Sep 17, 2:05 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Nottoway | 40 min |
| Sep 17, 2:18 PM EDT | Tornado Warning | AKQ | Amelia, Nottoway, Prince Edward | 27 min |
| Sep 17, 2:18 PM EDT | Tornado Warning | AKQ | Amelia, Chesterfield, Nottoway | 27 min |
| Sep 17, 2:33 PM EDT | Tornado Warning | AKQ | Lunenburg, Nottoway | 27 min |
| Sep 17, 2:52 PM EDT | Tornado Warning | AKQ | Chesterfield | 38 min |
| Sep 17, 3:18 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 42 min |
| Sep 17, 3:22 PM EDT | Tornado Warning | AKQ | Chesterfield | 23 min |
| Sep 17, 3:23 PM EDT | Tornado Warning | AKQ | Chesterfield, Henrico, City of Richmond | 52 min |
| Sep 17, 3:32 PM EDT | Tornado Warning | AKQ | Amelia, Chesterfield, Powhatan | 28 min |
| Sep 17, 3:39 PM EDT | Tornado Warning | AKQ | Chesterfield, Henrico, City of Richmond | 36 min |
| Sep 17, 3:48 PM EDT | Tornado Warning | AKQ | Caroline, Hanover, Henrico, King William | 42 min |
| Sep 17, 3:48 PM EDT | Tornado Warning | AKQ | Amelia | 27 min |
| Sep 17, 3:54 PM EDT | Tornado Warning | AKQ | Chesterfield, Powhatan | 36 min |
| Sep 17, 4:14 PM EDT | Tornado Warning | AKQ | Chesterfield, Hanover, Henrico, City of Richmond | 31 min |
| Sep 17, 4:39 PM EDT | Special Weather Statement | AKQ | Amelia | 51 min |
| Sep 17, 4:44 PM EDT | Tornado Warning | AKQ | Chesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond | 31 min |
| Sep 17, 5:50 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Henrico, City of Richmond | 40 min |
| Sep 17, 5:59 PM EDT | Areal Flood Advisory | AKQ | Amelia, Chesterfield, Goochland, Henrico, Powhatan, City of Richmond | 3 hr |
| Sep 17, 6:18 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 27 min |
| Sep 17, 6:23 PM EDT | Areal Flood Warning | AKQ | Amelia, Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward | 12 hr |
| Sep 17, 6:29 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Henrico, Powhatan, City of Richmond | 46 min |
| Sep 17, 6:54 PM EDT | River Flood Warning | AKQ | Brunswick | 64 hr |
| Sep 17, 7:18 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, King and Queen, King William, Richmond, City of Richmond | 57 min |
Nearby
Tornado Warnings in Virginia, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.